Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

C. Mantegazza

Evolution by Curvature of Networks of Curves in the Plane

created on 07 Apr 2004
modified on 04 Jun 2013

[BibTeX]

Published Paper

Inserted: 7 apr 2004
Last Updated: 4 jun 2013

Journal: Progress in Nonlin. Diff. Eqs. and Appl.
Volume: 59
Pages: 95-109
Year: 2004

Abstract:

This survey describes our project to study the motion by curvature of a network of smooth curves with multiple junctions in the plane, that is, the geometric gradient flow associated to the Length functional.

Such a flow can represent the evolution of a two--dimensional multiphase system where the energy is simply the sum of the lengths of the interfaces, in particular it is a possible model for the growth of grain boundaries.

Moreover, the motion of these networks of curves is the simplest example of curvature flow for sets which are ``essentially'' non regular.

In this paper, we introduce the problem and we present some results and open problems about existence, uniqueness and, in particular, the global regularity of the flow.


Download:

Credits | Cookie policy | HTML 5 | CSS 2.1